Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 26, 2025, 6:43 PM MDT for Lincoln County, Colorado. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2025, 6:43 PM MDT (00:43 UTC)
- Expired
- Apr 26, 2025, 7:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:48 PM MDT | HAIL 1.5 | 6 N Boyero, CO | Report from mPING: Ping Pong Ball (1.50 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403
WUUS55 KBOU 270043
SVRBOU
COC073-270130-
/O.NEW.KBOU.SV.W.0021.250427T0043Z-250427T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
643 PM MDT Sat Apr 26 2025
The National Weather Service in Denver has issued a
* Severe Thunderstorm Warning for...
East Central Lincoln County in east central Colorado...
* Until 730 PM MDT.
* At 643 PM MDT, a severe thunderstorm was located 7 miles north of
Boyero, or 26 miles southeast of Limon, moving northeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Mainly rural areas of East Central Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 3895 10323 3901 10341 3926 10331 3927 10316
3909 10316
TIME...MOT...LOC 0043Z 216DEG 17KT 3903 10331
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Barjenbruch2 follow-up statements
339
WWUS55 KBOU 270115
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
715 PM MDT Sat Apr 26 2025
COC073-270130-
/O.CON.KBOU.SV.W.0021.000000T0000Z-250427T0130Z/
Lincoln CO-
715 PM MDT Sat Apr 26 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR EAST CENTRAL LINCOLN COUNTY...
At 715 PM MDT, a severe thunderstorm was located 12 miles south of
Arriba, or 28 miles east of Limon, moving northeast at 15 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Public reported. At 648 PM, the public reported 1.5 inch
diameter hail 6 miles North of Boyero.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Mainly rural areas of East Central Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced large hail.
&&
LAT...LON 3902 10320 3907 10333 3918 10327 3922 10316
3908 10316
TIME...MOT...LOC 0043Z 218DEG 13KT 3903 10330
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Barjenbruch604
WWUS55 KBOU 270128
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
728 PM MDT Sat Apr 26 2025
COC073-270138-
/O.EXP.KBOU.SV.W.0021.000000T0000Z-250427T0130Z/
Lincoln CO-
728 PM MDT Sat Apr 26 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 730 PM MDT FOR EAST
CENTRAL LINCOLN COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail is still possible with this thunderstorm.
&&
LAT...LON 3902 10320 3907 10333 3918 10327 3922 10316
3908 10316
TIME...MOT...LOC 0115Z 218DEG 13KT 3912 10321
$$
BarjenbruchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 5:30 PM MDT, 1 hour 13 minutes earlier. Its key messages:
- Isolated late afternoon and evening thunderstorms across the plains.
- Warm and windy Sunday with critical fire weather conditions in the afternoon across the plains and South Park.
- Seasonal conditions next week with a chance of afternoon showers or thunderstorms most days, especially in the high country.
Area forecast discussion, Apr 26, 5:30 PM MDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 530 PM MDT Sat Apr 26 2025 .KEY MESSAGES... - Isolated late afternoon and evening thunderstorms across the plains. - Warm and windy Sunday with critical fire weather conditions in the afternoon across the plains and South Park. - Seasonal conditions next week with a chance of afternoon showers or thunderstorms most days, especially in the high country. && .SHORT TERM /Through Sunday/... Issued at 139 PM MDT Sat Apr 26 2025 SW flow aloft will be over the area tonight as an upper level low moves into Nevada by 12Z Sun. Currently, there is a well defined boundary which has been moving slowly north across portions of the Denver area into central portions of Weld county. MLCAPE is around 500 j/kg where low clouds have eroded this aftn, however, there is still a capping inversion in place. Still can't rule out a few isold storms developing, along this boundary, thru the early evening hours. Another possible area of tstm development would be over srn Lincoln county with a few storms moving across the rest of Lincoln county this evening. Confidence in either scenario isn't real high so will leave pops mainly in the slight chc category. On Sun, an upper level low will move into the Great Basin with stg SW flow aloft over the area. At the sfc, low pres will intensify along the front range with gusty south to southwest winds across the area. There will be a chc of aftn showers along with an isold tstm over the higher terrain where some mid level moisture will combine with decent lapse rates. Across the plains it will be windy and dry. Highs across the plains due to downslope lo level flow will rise into the upper 70s to lower 80s. && .LONG TERM /Sunday night through Saturday/... Issued at 139 PM MDT Sat Apr 26 2025 Temperatures will be 10-15 degrees cooler on Monday in the post- frontal airmass, and the drier air will be relegated closer to the surface. With marginal instability in place despite cooler conditions, a few high-based showers and weak thunderstorms could occur in the afternoon. By late afternoon and evening, another front will bring breezy north winds to the plains and sustain a chance of showers. The southernmost of our lower elevations (south of the I-70 corridor) could still see humidity lower into the low/mid teens in the afternoon, with lingering fire weather concerns as a result. We'll remain on the cooler side Tuesday with only minor changes in temperatures, and a generally stable environment outside of the high country which should keep afternoon precipitation changes confined mostly to our mountains and foothills. Synoptically, the pattern remains troughy on Wednesday, albeit quite disorganized. Although instability doesn't look too impressive, PWAT values will be healthier and between 150-200% of normal. With a surface front progged to descend into Colorado as well, it suggests better chances for precipitation relative to previous days, and ensemble mean QPF fields validate this. It's tough to draw any overly distinct details in the forecast beyond Wednesday. We'll likely still hold on to a fairly progressive upper-level pattern and some moisture and instability for Thursday, with signs somewhat favoring a transition to ridging and a warmer/more stable environment Friday into Saturday. && .AVIATION /00Z TAFS through 00Z Monday/... Issued at 529 PM MDT Sat Apr 26 2025 Gusty south/southeast winds to 25-30 kts will likely continue through about 03Z, as boundary has finally pushed northwest of KDEN. There will be another boundary moving in by 01Z to enhance that flow, despite the opportunity for a couple high based showers. We think the chance of thunder til about 03Z is only around 10%. Enhanced southerly drainage winds should continue through most of the night, although there's a slight chance we go more westerly with a cyclone development. If that occurs, then there's a chance we could get fog wrapped back to KDEN but right now that's only about 10-20% chance. On Sunday, strong south/southwest winds will increase 16Z-21Z, with gusts close to 35 knots from the south/southwest 20Z SUN-02Z MON. At least there shouldn't be any significant boundaries interfering with landing ops at KDEN for a change, as the southerly boundary gets pushed well to the north. && .FIRE WEATHER... Issued at 139 PM MDT Sat Apr 26 2025 Critical fire conditions will develop by late Sunday morning and early afternoon across most of the plains and across South Park. Gusty south to southwest winds of 20 to 30 mph with gusts to 45 mph will occur with humidity levels dropping to 10 percent. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MDT Sunday for COZ214- 240>247-249. && SHORT TERM...RPK LONG TERM...Rodriguez AVIATION...Barjenbruch FIRE WEATHER...RPK
Hazardous weather outlook, Apr 26, 10:06 AM MDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1006 AM MDT Sat Apr 26 2025 COZ030>051-271615- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1006 AM MDT Sat Apr 26 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight It will be windy this afternoon with gusts up to 45 mph across the eastern plains. An isolated thunderstorm or two is possible late this afternoon as well over the plains. .DAYS TWO THROUGH SEVEN...Sunday through Friday Warm, dry, and breezy conditions will create widespread elevated to critical fire weather conditions Sunday afternoon. There is also a slight chance of strong to severe thunderstorms in the late afternoon and early evening in areas east of Sterling and Akron. For the coming week, there will be a chance of afternoon and evening thunderstorms each day, mainly in the mountains. Wednesday afternoon and evening looks like the most active day. The threat of severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Apr 26, 5:52 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Denver CO 552 PM MDT Sat Apr 26 2025 COZ047-270015- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 552 PM MDT Sat Apr 26 2025 ...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LINCOLN COUNTY UNTIL 615 PM MDT... At 552 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Boyero, or 31 miles southeast of Limon, moving northeast at 30 mph. HAZARD...Wind gusts up to 40 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down small tree branches and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Boyero. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3882 10335 3886 10353 3907 10344 3903 10317 TIME...MOT...LOC 2352Z 204DEG 24KT 3887 10342 MAX HAIL SIZE...0.75 IN MAX WIND GUST...40 MPH Barjenbruch
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:10 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.